Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 2025, 4:29 PM CDT for Okaloosa County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2025, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 27, 2025, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WUUS54 KMOB 272129
SVRMOB
FLC091-272215-
/O.NEW.KMOB.SV.W.0056.250427T2129Z-250427T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
429 PM CDT Sun Apr 27 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Okaloosa County in northwestern Florida...
* Until 515 PM CDT.
* At 429 PM CDT, a severe thunderstorm was located 6 miles north of
Crestview, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3077 8663 3092 8667 3095 8644 3077 8643
TIME...MOT...LOC 2129Z 264DEG 2KT 3084 8658
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SAM1 follow-up statement
908 WWUS54 KMOB 272209 SVSMOB Severe Weather Statement National Weather Service Mobile AL 509 PM CDT Sun Apr 27 2025 FLC091-272218- /O.EXP.KMOB.SV.W.0056.000000T0000Z-250427T2215Z/ Okaloosa FL- 509 PM CDT Sun Apr 27 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA COUNTY WILL EXPIRE AT 515 PM CDT... The severe thunderstorm which prompted the warning haS weakened. Therefore, the warning will be allowed to expire. LAT...LON 3077 8663 3092 8667 3095 8644 3077 8643 TIME...MOT...LOC 2208Z 264DEG 2KT 3084 8656 $$ SAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:04 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 27, 4:04 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 404 PM CDT Sun Apr 27 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 400 PM CDT Sun Apr 27 2025 Tonight through Monday Night... Deep layer ridging builds over the southeast CONUS and the local forecast area through Monday night. Isolated sea breeze showers and storms late this afternoon through early evening, but dissipating shortly after sunset and then chances for showers and storms even less across the area on Monday as ridging builds (although a few isolated showers or storms will be possible across coastal and eastern counties). Will probably see some more fog develop after midnight tonight and persist in some locations until shortly after sunrise Monday, but as was the case last night widespread dense fog is not expected, but we will monitor trends as always overnight. Otherwise primarily a temperature forecast. Temperatures will continue to run above normal with overnight lows ranging from the low/mid 60s inland to mid/upper 60s near the coast (and a few lower 70s possible for the barrier islands) both tonight and Monday night. Highs on Monday mainly in the mid to upper 80s with a few lower 90s over inland locations. A Low risk of rip currents over the next few days becomes Moderate by late week. DS/12 Tuesday through Sunday... Little change next week. An upper ridge centered over the western Gulf, nosing northeast into the southeast Tuesday, eases eastward Wednesday. The influence of the ridge lessens to start the latter half of the week, being shunted southeast of the local area while a southern stream upper level trof ejects out of the Plains to across the Lower/Mid MS and TN River Valleys on Thursday. With this feature's eastward advance, an attendant cold front settles to the coast by late in the day Friday. Forecast remains on track with a solution lending to a more unsettled weather pattern Thursday and Friday with increase in cloud cover and rain chances. Although the front is progged to push south of the local area Saturday, the 27.12Z extended range guidance suggests that a small chance of post-frontal showers, perhaps a few storms could linger. Temperatures through the period remain well above normal. /10 && .AVIATION... (18Z TAFS) Issued at 109 PM CDT Sun Apr 27 2025 VFR conditions will prevail across nearly all of the area for the remainder of the day and into mid evening, with the exception being near isolated showers and storms late this afternoon and early this evening where brief IFR ceilings and vsby's could occur. Later tonight, patchy fog will again develop across parts of the region, possibly reducing ceilings and vsby to IFR or even briefly LIFR at times. The fog should lift after sunrise Monday morning with VFR conditions then expected through 18Z. Surface winds will be light and somewhat variable today and tonight, then more predominately light southeasterly on Monday. DS/12 && .MARINE... Issued at 400 PM CDT Sun Apr 27 2025 A generally light, mostly onshore flow is expected through early week, increasing slightly by midweek before decreasing again by next weekend. DS/12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 65 87 65 85 67 85 68 84 / 10 0 0 0 0 0 0 20 Pensacola 68 83 68 82 70 81 70 81 / 0 10 0 0 0 0 0 10 Destin 69 82 70 82 71 82 71 81 / 10 10 0 10 0 10 0 10 Evergreen 63 89 63 88 63 88 63 87 / 20 20 0 10 0 10 0 20 Waynesboro 64 90 63 89 64 89 65 87 / 10 10 0 0 0 0 0 50 Camden 64 87 63 87 64 87 64 86 / 10 20 0 10 0 0 0 30 Crestview 64 89 63 87 63 87 62 86 / 10 10 0 10 0 10 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Apr 27, 4:17 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
417 PM CDT Sun Apr 27 2025
FLZ203-272145-
Santa Rosa Inland FL-
417 PM CDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SANTA ROSA COUNTY
THROUGH 445 PM CDT...
At 417 PM CDT, local law enforcement reported a strong thunderstorm 8
miles northeast of Roeville, or 12 miles northeast of Milton. This
storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Law enforcement.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8703 3084 8702 3083 8679 3063 8679
3062 8680
TIME...MOT...LOC 2117Z 264DEG 2KT 3074 8686
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:55 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 50 min |
| Apr 27, 4:17 PM CDT | Special Weather Statement | MOB | Santa Rosa | 28 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 35 min |
| Apr 27, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.